Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 135, NWS Dodge City, KS

June 14, 20094 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 14, 2009, 6:28 PM CDT for 4 counties in Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2009, 6:28 PM CDT (23:28 UTC)
Expired
Jun 14, 2009, 7:15 PM CDT
In force
47 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Clark County, KS, Ford County, KS, Gray County, KS, Meade County, KS

The radar

The Dodge City radar (KDDC), 30 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 6:51 PM CDTHAIL 0.883 Nne Minneola, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 4:11 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 142328
SVRDDC
KSC025-057-069-119-150015-
/O.NEW.KDDC.SV.W.0135.090614T2328Z-090615T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
628 PM CDT SUN JUN 14 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLARK COUNTY IN SOUTHWEST KANSAS.
  SOUTHWESTERN FORD COUNTY IN SOUTHWEST KANSAS.
  SOUTHEASTERN GRAY COUNTY IN SOUTHWEST KANSAS.
  NORTHEASTERN MEADE COUNTY IN SOUTHWEST KANSAS.

* UNTIL 715 PM CDT

* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9 MILES NORTHWEST OF
  FOWLER...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  THE HAGGARD ELEV...
  FOWLER...
  MINNEOLA...
  BLOOM...
  RURAL RESIDENCES OF NORTHEASTERN MEADE...NORTHWESTERN CLARK...
  SOUTHEASTERN GRAY AND SOUTHWESTERN FORD COUNTIES.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3766 9979 3723 9986 3733 10042 3761 10041
TIME...MOT...LOC 2328Z 267DEG 27KT 3748 10031

$$

RITTERLING
2 follow-up statements
000 
WWUS53 KDDC 142347
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
647 PM CDT SUN JUN 14 2009

KSC069-142357-
/O.CAN.KDDC.SV.W.0135.000000T0000Z-090615T0015Z/
GRAY KS-
647 PM CDT SUN JUN 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAY COUNTY IS
CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  THE HAGGARD ELEV...
  RURAL RESIDENCES OF SOUTHEASTERN GRAY COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3729 10016 3763 10018 3766 9979 3723 9986
TIME...MOT...LOC 2347Z 270DEG 26KT 3748 10009

$$

KSC025-057-119-150015-
/O.CON.KDDC.SV.W.0135.000000T0000Z-090615T0015Z/
FORD KS-MEADE KS-CLARK KS-
647 PM CDT SUN JUN 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN CLARK...NORTHEASTERN MEADE AND SOUTHWESTERN FORD
COUNTIES...

AT 647 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 5 MILES NORTHWEST OF MINNEOLA...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MINNEOLA...
  BLOOM...
  RURAL RESIDENCES OF NORTHEASTERN MEADE...NORTHWESTERN CLARK AND
  SOUTHWESTERN FORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3729 10016 3763 10018 3766 9979 3723 9986
TIME...MOT...LOC 2347Z 270DEG 26KT 3748 10009

$$

RITTERLING
000 
WWUS53 KDDC 150011
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
711 PM CDT SUN JUN 14 2009

KSC025-057-119-150021-
/O.EXP.KDDC.SV.W.0135.000000T0000Z-090615T0015Z/
FORD KS-MEADE KS-CLARK KS-
711 PM CDT SUN JUN 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARK...
NORTHEASTERN MEADE AND SOUTHWESTERN FORD COUNTIES EXPIRES AT 715 PM
CDT...

* LOCATIONS IMPACTED INCLUDE...
  BLOOM...
  RURAL RESIDENCES OF NORTHEASTERN MEADE...NORTHWESTERN CLARK AND
  SOUTHWESTERN FORD COUNTIES.

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO 
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND HAIL UP TO 
NICKEL SIZED WILL STILL BE POSSIBLE OVER NORTHEASTERN 
MEADE...NORTHWESTERN CLARK AND SOUTHWESTERN FORD COUNTIES.  A 
SIGNIFICANT WEATHER ADVISORY REMAINS IN EFFECT.  

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3729 10016 3763 10018 3766 9979 3723 9986
TIME...MOT...LOC 0011Z 271DEG 42KT 3748 9978

$$

RITTERLING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:56 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 14, 3:56 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
356 PM CDT SUN JUN 14 2009

.DISCUSSION...

DAYS 1-2...

THE 12 UTC UPPER AIR ANALYSIS INDICATED A BROAD JET EXTENDING FROM
THE DESERT SOUTHWEST INTO NEW ENGLAND WITH A 100+KT JET MAX FROM THE
CENTRAL PLAINS INTO THE GREAT LAKES. A 700-500 MB RIDGE WAS
DEVELOPING ACROSS THE GREAT PLAINS WITH A BOUNDARY LAYER WARM FRONT
EXTENDING FROM EASTERN COLORADO THROUGH THE TEXAS PANHANDLE AND
SOUTHERN OKLAHOMA.  RICH MOISTURE POOLING ALONG THE BOUNDARY
EXTENDS THROUGH THE CENTRAL HIGH PLAINS AT 850 MB, WITH DEW POINTS
IN THE 10-15 DEG C RANGE.

SEVERE THUNDERSTORMS MAY OCCUR AGAIN THIS EVENING ACROSS CENTRAL AND
SOUTHWEST KANSAS. AN AREA OF MODERATE INSTABILITY ALONG THE SURFACE
WARM FRONT WAS DEVELOPING THIS AFTERNOON AND MAY BECOME THE FOCAL
POINT FOR SEVERE CONVECTION INITIATION LATE INTO THE AFTERNOON
ANYWHERE FROM SOUTHEAST COLORADO THROUGH THE OKLAHOMA AND TEXAS
PANHANDLE, WITH STORM MOTIONS  SUPERCELLS WOULD BE THE FAVORED
CONVECTIVE MODE INITIALLY WITH THE BEST TORNADO THREAT OVER FAR
SOUTHWEST KANSAS.  A TRANSITION INTO CLUSTERS OR LINE SEGMENTS OF A
MORE ELEVATED NATURE WITH PRIMARY HAIL THREAT OVER SOME PORTIONS OF
CENTRAL KANSAS IS POSSIBLE LATER, FOCUSED OVERNIGHT ALONG A SURFACE
BOUNDARY THAT STARTED OUT ACROSS NORTHERN KANSAS BUT APPEARS TO BE
SHIFTING SOUTH WARD AGAIN AS MID LEVEL CLOUDINESS INS OVERSPREADING
THE STATES.

ANOTHER CHANCE FOR THUNDERSTORMS ARE LIKELY AGAIN ON MONDAY OR LATER
MONDAY EVENING AND OVERNIGHT, BUT WARMER AIR WILL HAVE LIKELY HAVE
SHIFTED FARTHER NORTH POSSIBLY PLACING THE CONVECTION INVITATION
POINT CLOSER TO THE I-70 CORRIDOR. THE OPERATIONAL MODELS OUTPUT
SIGNIFICANT QPF ANYWHERE FROM SE NEBRASKA TO SOUTH CENTRAL KANSAS BY
12 UTC TUESDAY, AND MAY BE RELEASING INSTABILITY COINCIDING ALONG A
LOW LEVEL JET FORCING FEATURES IN THOSE REGIONS OF THE DEVELOPING
WARM SECTOR.

A GENERAL  WARMING TREND IS UNDERWAY AND TEMPERATURES SHOULD BE
AROUND 10 DEGREES WARMER ON AVERAGE ACROSS OUR SOUTHERN AND WESTERN
SECTIONS AS COMPARED TO AROUND THE HAYS AREA IN THE NEXT COUPLE OF
DAYS. CLOUDS WILL PLAY A MAJOR FACTOR IN DIURNAL HEATING BEING
REALIZED BUT THE FARTHER THE WARM 850-700 MB AIR SURGES, THE MORE
LIKELY  SUNNY SKIES WILL RAMP SURFACE TEMPERATURES WELL INTO THE 90S
MONDAY AND TUESDAY.

RUSSELL

DAYS 3-7...

A REGIME MORE TYPICAL OF SUMMER WILL EVOLVE IN THE EXTENDED PERIOD
AS AN UPPER LEVEL RIDGE DEVELOPS OVER THE CENTRAL UNITED STATES AND
THE MEAN TROUGH OVER THE WESTERN PART OF THE COUNTRY RETROGRADES TO
THE EASTERN PACIFIC. THE BIGGEST CHALLENGES FOR DAYS 3 THROUGH 7 ARE
THE FOLLOWING...THE POTENTIAL FOR A FEW HIGH BASED THUNDERSTORMS
ALONG A WEAK CONVERGENCE ZONE FROM EAST CENTRAL COLORADO INTO
CENTRAL KANSAS ON WEDNESDAY...COVERAGE OF THUNDERSTORMS ALONG A
PACIFIC COLD FRONT THAT MOVES ACROSS SOUTHWEST KANSAS THURSDAY
AFTERNOON AND EVENING...AND HOW HIGH TEMPERATURES WILL RISE WITH
VERY WARM AIR IN THE LOW LEVELS OF THE ATMOSPHERE BUT LOTS OF WET
GROUND AND EVAPOTRANSPIRATION WEDNESDAY AND THURSDAY.

TROPICAL THUNDERSTORM ACTIVITY REMAINS ENHANCED AROUND 140E WHILE A
WEAK AREA OF ENHANCED THUNDERSTORMS HAS PROPAGATED EASTWARD INTO THE
WESTERN HEMISPHERE PROJECTING ONTO PHASE 8 OF THE WHEELER/HENDON
PHASE SPACE DIAGRAM. CONTINUED EASTWARD PROPAGATION OF THE  COHERENT
SIGNAL INTO PHASE 1 IS CONSISTENT WITH RIDGING OVER THE SOUTHERN
PLAINS AND SOUTHWESTERN UNITED STATES. THE NUMERICAL MODELS ARE IN
REASONABLY GOOD AGREEMENT WITH THIS EVOLUTION, ALTHOUGH THERE ARE
DIFFERENCES IN DETAILS. THE 00Z ECMWF IS LESS AMPLIFIED THAN THE GFS
WITH THE TROUGH THAT DIGS OVER THE UPPER MIDWEST NEXT WEEKEND, BUT
THE 12Z ECMWF IS TRENDING TOWARD A MORE AMPLIFIED SOLUTION. THE
ECMWF SEEMS TO HAVE A REASONABLE HANDLE ON THE ATMOSPHERE AND
LARGELY WAS FOLLOWED FOR GRID MODIFICATIONS IN THE EXTENDED PERIOD.

A FEW THUNDERSTORMS MAY BE IN PROGRESS TUESDAY EVENING ALONG A WEAK
CONVERGENCE ZONE/OLD OUTFLOW BOUNDARY NEAR THE OKLAHOMA BORDER, BUT
VERY WARM MID LEVEL TEMPERATURES AND RISING HEIGHTS TUESDAY NIGHT
LIKELY WILL PRECLUDE ANY ORGANIZED THUNDERSTORMS. WEDNESDAY SHOULD
BE VERY WARM WITH H8 TEMPERATURES NEAR 30C OVER FAR SOUTHWEST
KANSAS. THE WET GROUND AND ACTIVELY GROWING PLANTS MAY CONSUME
ENOUGH ENERGY TO KEEP TEMPERATURES DOWN SLIGHTLY, BUT HIGHS IN THE
MID 90S STILL ARE REASONABLE. A WEAK CONVERGENCE ZONE WILL PERSIST
IN NORTHERN KANSAS WEDNESDAY AFTERNOON, BUT GETTING A THUNDERSTORM
TO PENETRATE THE EXTREMELY WARM MID LEVELS WILL BE DIFFICULT. BOTH
THE GFS AND THE ECMWF FORECAST H7 TEMPERATURES OF 14C TO 16C. IF ANY
PULSE THUNDERSTORMS DO FORM, THEY WILL POSE AN ISOLATED WIND
THREAT.

THE UPPER LEVEL TROUGH NEAR 145W WILL DIG INTO THE SOUTHWESTERN PART
OF THE COUNTRY AND PROGRESS TO THE CENTRAL PLAINS BY THURSDAY. A
PACIFIC COLD FRONT WILL ENTER NORTHERN KANSAS THURSDAY AND MOVE
ACROSS ALL BUT THE SOUTHEAST CORNER OF KANSAS BY FRIDAY MORNING.
CONVERGENCE ALONG THE FRONTAL BOUNDARY AND DIVERGENCE IN ADVANCE OF
THE UPPER LEVEL TROUGH LIKELY WILL SUPPORT SCATTERED THUNDERSTORMS
WITH THE FRONT LATE THURSDAY AFTERNOON AND EVENING. SLIGHTLY COOLER
TEMPERATURES WILL PREVAIL FRIDAY AND SATURDAY BEFORE THE HEAT
RETURNS SUNDAY. UPPER LEVEL HIGH PRESSURE OVER THE CENTRAL PLAINS
AND A NORTHWARD SHIFTED JET WILL CONTINUE NEXT WEEK, AND TYPICAL
SUMMERTIME HEAT CAN BE EXPECTED IN KANSAS.

&&

AVIATION...

WIDESPREAD CEILINGS AROUND 030 WILL CONTINUE THIS EVENING. SCATTERED
THUNDERSTORMS OVER SOUTHEAST COLORADO WILL SPREAD INTO WESTERN
KANSAS AFTER 20Z. THE THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS
EVENING AND LIKELY WILL GROW INTO AN ORGANIZED MESOSCALE COMPLEX
THAT WILL MOVE INTO CENTRAL KANSAS BY 06Z. HAIL AND HIGH WINDS ARE
LIKELY WITH SOME OF THE THUNDERSTORMS. THUNDERSTORMS WILL END ACROSS
WESTERN KANSAS AFTER MIDNIGHT, BUT CEILINGS AROUND 010 AND
VISIBILITIES LOCALLY 3-5 MILES IN FOG WILL DEVELOP IN THE RAIN
COOLED OUTFLOW FROM DODGE CITY TO HAYS BEFORE SUNRISE. STRATUS WILL
BURN OFF TO SCT030 BY LATE MORNING MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  88  63  89 /  70  30  30  20
GCK  64  87  61  89 /  60  30  30  20
EHA  61  91  60  94 /  50  20  20  10
LBL  63  93  61  92 /  50  20  20  10
HYS  65  81  63  87 /  80  30  40  20
P28  68  92  68  88 /  70  30  40  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN33/01
Hazardous weather outlook, Jun 14, 1:46 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
146 PM CDT SUN JUN 14 2009

KSZ061-062-074-075-084>086-151900-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-SEWARD-
146 PM CDT SUN JUN 14 2009 /1246 PM MDT SUN JUN 14 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 6 PM AND 9 PM. LARGE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN
THREATS, WHILE AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY A WARM FRONTAL BOUNDARY WILL AGAIN MOVE TO FAR SOUTHWEST
AND SOUTH CENTRAL KANSAS WITH ABUNDANT MOISTURE NORTH OF THE
FRONT. BY LATE AFTERNOON AND EVENING THERE WILL BE SUFFICIENT
SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EARLY THIS
EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-043>045-063-064-076>078-080-087>089-151900-
TREGO-SCOTT-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-KIOWA-
MEADE-CLARK-COMANCHE-
146 PM CDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL...
SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 8 PM AND 11 PM. LARGE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN
THREATS, WHILE AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY A WARM FRONTAL BOUNDARY WILL AGAIN MOVE TO FAR SOUTHWEST
AND SOUTH CENTRAL KANSAS WITH ABUNDANT MOISTURE NORTH OF THE
FRONT. BY LATE AFTERNOON AND EVENING THERE WILL BE SUFFICIENT
SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ031-046-065-066-079-081-090-151900-
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-PRATT-BARBER-
146 PM CDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 9 PM AND MIDNIGHT.
DAMAGING WIND IN EXCESS OF 60 MPH WILL BE THE MAIN THREAT, AND
HAIL A SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY A WARM FRONTAL BOUNDARY WILL AGAIN MOVE TO FAR SOUTHWEST
AND SOUTH CENTRAL KANSAS WITH ABUNDANT MOISTURE NORTH OF THE
FRONT. BY LATE AFTERNOON AND EVENING THERE WILL BE SUFFICIENT
SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

RUSSELL

In the hours before

Local storm report, Jun 14, 5:26 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
526 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TORNADO          6 W SUBLETTE            37.48N 100.96W
06/14/2009                   HASKELL            KS   TRAINED SPOTTER

&&

MRUSSELL
Local storm report, Jun 14, 5:35 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
535 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO          5 NE RYUS               37.56N 101.05W
06/14/2009                   HASKELL            KS   STORM CHASER

&&

01
Local storm report, Jun 14, 5:36 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
536 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TORNADO          7 NE RYUS               37.57N 101.02W
06/14/2009                   HASKELL            KS   STORM CHASER

            THE TORNADO DISSIPATED.

&&

01
Local storm report, Jun 14, 5:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
555 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND GST     8 NNW SUBLETTE          37.59N 100.88W
06/14/2009  M70 MPH          HASKELL            KS   TRAINED SPOTTER

&&

01
Local storm report, Jun 14, 6:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
614 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     TICE                    37.51N 100.71W
06/14/2009                   HASKELL            KS   TRAINED SPOTTER

            TWO POWER POLES WERE BLOWN DOWN. THEY WERE SNAPPED OFF AT
            THE BASE.

&&

GERARD
Local storm report, Jun 14, 6:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
622 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     NON-TSTM WND GST COPELAND                37.54N 100.63W
06/14/2009  E80 MPH          GRAY               KS   PUBLIC

            FOUR INCH DIAMETER TREE LIMBS WERE BLOWN DOWN. HAIL UP TO
            THE SIZE OF QUARTERS FELL.

&&

01

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:49 PM CDTSevere Thunderstorm WarningDDCMorton, Stanton56 min
Jun 13, 8:01 PM CDTTornado WarningDDCMorton29 min
Jun 13, 8:31 PM CDTTornado WarningDDCMorton29 min
Jun 13, 8:39 PM CDTSevere Thunderstorm WarningDDCMorton, Stevens66 min
Jun 13, 8:52 PM CDTSevere Thunderstorm WarningDDCMeade, Seward, Stevens53 min
Jun 13, 9:42 PM CDTSevere Thunderstorm WarningDDCSeward, Stevens48 min
Jun 13, 10:22 PM CDTAreal Flood AdvisoryDDCSeward3 hr
Jun 13, 11:36 PM CDTSevere Thunderstorm WarningDDCHamilton54 min
Jun 14, 12:21 AM CDTSevere Thunderstorm WarningDDCFinney, Hamilton, Kearny54 min
Jun 14, 1:15 AM CDTSpecial Weather StatementDDCStanton45 min
Jun 14, 1:17 AM CDTSevere Thunderstorm WarningDDCFinney, Gray, Kearny43 min
Jun 14, 1:58 AM CDTSpecial Weather StatementDDCFinney, Gray, Hodgeman77 min
Jun 14, 2:10 AM CDTSevere Thunderstorm WarningDDCGrant, Stanton42 min
Jun 14, 3:53 PM CDTSevere Thunderstorm WarningDDCMorton, Stanton52 min
Jun 14, 4:24 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton51 min
Jun 14, 5:15 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny45 min
Jun 14, 5:25 PM CDTTornado WarningDDCHaskell35 min
Jun 14, 5:46 PM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward44 min
Jun 14, 5:50 PM CDTTornado WarningDDCGray, Haskell, Meade25 min
Jun 14, 6:20 PM CDTAreal Flood AdvisoryDDCGray, Haskell3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.